Clomid blocks some of the effects of estrogens at [selected, not all tissues. That reduces the negative feedback effects of estrogens on the HPTA and then the pituitary can produce more LH and the testes can make more T.
That works well with youthful males. In older males the hypothalamus and pituitary can be not working right and the testes may not be working right either. With older males, both effects are commonly happening.
Clomid makes some males feel terrible. This is not in the medical literature. Nolvadex is a SERM that works like Clomid, but does not have that side effect.
SERM's are chemicals that are foreign to the body and taking these for decades may not be good. Testosterone is a natural human hormone and is safe. Sometimes the LH that a SERM induces can cause a lot of E2 production inside the testes that cannot be managed.
You should get these labs done to know what you are dealing with:
AM Cortisol [do at 8AM]
CBC with hematocrit
fT4 [please not T3, T4]
DRE [prostate exam]
A1C if overweight with elevated fasting glucose
At your age, you may be facing multiple hormone related issues. Be open minded and do not get T tunnel vision.
Please read these stickies:
- advice for new guys
- things that damage your hormones
- protocol for injections
- finding a TRT doc
Please post your existing lab work WITH RANGES.